MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW VIVACIT-E HIGHLY CROSSLINKED POLY ARTICULATION KIT; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW VIVACIT-E HIGHLY CROSSLINKED POLY ARTICULATION KIT; PROSTHESIS, ELBOW
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source belgium.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Will be returned but not yet.
 
Event or Problem Description
It was reported that a patient underwent an initial total elbow arthroplasty that was implanted approximately 7 years ago.Subsequently, the patient had some pain 6 years later and was revised to exchange the polyethylene.During the revision, polyethylene wear was noted and the surgeon took a bit of bone off of the coranoid.Further, synovitis and a little bit of fluid were present within the joint.Due diligence is in progress for this complaint, to date no additional information or product has been received.If further information is received, a follow-up will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Updated: a1, a2, a3, a4, b4, b5, b7, d1, d2, d4 (item, lot, exp date, udi), d6a, g3, g4, h1, h2, h4, h10 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Radiographs were provided.However, they were not reviewed by a health care professional as the image is undated and due to the presence of staples it appears to be either initial post-op or post-revision, neither of which would enhance the investigation.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The reported event has been confirmed for ulnar bearings through product return.As the humeral bearing was not returned for evaluation, wear on the humeral bearing cannot be confirmed.Visual examination of the returned ulnar bearings identified signs of use and wear on the surface that interacts with the ulnar component.The humeral bearing was not returned for evaluation.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER NEXEL TOTAL ELBOW VIVACIT-E HIGHLY CROSSLINKED POLY ARTICULATION KIT
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16942084
Report Number0001822565-2023-01332
Device Sequence Number12252874
Product Code JDC
UDI-Device Identifier00889024271463
UDI-Public(01)00889024271463(17)210228(10)63282606
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number00840009500
Device Lot Number63282606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer08/02/2023
09/19/2023
03/21/2024
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date08/29/2023
09/27/2023
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight85 KG